Alert archive / Colorado / Severe Thunderstorm Warnings in 2000
Severe Thunderstorm Warning 125, NWS Denver/Boulder, CO
NWS Denver/Boulder, CO issued this severe thunderstorm warning at Sep 4, 2000, 8:10 PM MDT for Washington County, Colorado. It was in force for 35 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.
The facts
- Issued
- Sep 4, 2000, 8:10 PM MDT (02:10 UTC)
- Expired
- Sep 4, 2000, 8:45 PM MDT
- In force
- 35 min
- Issued by
- NWS Denver/Boulder, CO
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
County Washington County, CO
The nearest sounding before it
N. Platte/Lee Bi, NE (KLBF), launched 00:00Z, 2.2 hours before the alert went out and 248 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1637 J/kg
- Mixed-layer CIN
- -143 J/kg
- Mixed-layer LCL
- 1948 m above ground
- 0-6 km bulk shear
- 63 kt
- 0-1 km storm-relative helicity
- 200 m²/s²
- 0-3 km storm-relative helicity
- 315 m²/s²
- Significant tornado parameter
- 0.1
- Supercell composite
- 6.4
The text
As transmitted, in the capitals the NWS used until 2016.
159 WUUS55 KBOU 050210 SVRDEN COC121-050245- BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE DENVER CO 810 PM MDT MON SEP 4 2000 THE NATIONAL WEATHER SERVICE IN DENVER HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... EAST CENTRAL WASHINGTON COUNTY IN NORTHEAST COLORADO * UNTIL 845 PM MDT * AT 810 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM OVER ELBA...OR ABOUT 20 MILES SOUTH OF AKRON... MOVING EAST AT 15 MPH. LOCATIONS IN THE WARNING INCLUDE...BUT ARE NOT LIMITED TO...ELBA AND ARICKAREE SCHOOL. HAIL UP TO ONE INCH IN DIAMETER HAS BEEN REPORTED WITH THIS STORM. IF YOU ARE IN THE PATH OF THE STORM...PUT YOUR CAR IN A GARAGE AND MOVE TO A SUBSTANTIAL SHELTER. LAT...LON 4001 10319 3971 10320 3971 10282 4002 10282 KLEYLA
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Denver/Boulder, CO wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 4, 2:30 PM MDT, 5 hours 40 minutes earlier.
Area forecast discussion, Sep 4, 2:30 PM MDT, 5 hours 40 minutes before
NORTHEAST AND NORTH CENTRAL COLORADO AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE DENVER COLORADO 230 PM MDT MON SEP 4 2000 PTRN HAS UNDERGONE LTL CHANGE IN PAST 24 HRS AND MDLS DO NOT SHOW ANY BIG CHNG FOR NEXT 5 DAYS EXCEPT THAT MRF ADVERTISES THAT HIGH PRESSURE OVER TX WILL MOVE INTO SRN AZ AND NM AND FLATTEN ON SAT AS SHT WV MOVES ACRS CANADA/NRN ROCKIES AND PLAINS. THIS MAY BE OVERDONE BUT IMPACT ON THIS AREA WILL BE MINIMAL FOR NOW. SWLY FLOW TO CONT AT LEAST THRU FRI IF NOT LONGER SO WILL BE VULNERABLE TO SUBTRPCL MSTR MOVING NEWD FROM DSTRBNCS SW AND S OF BAJA. MOST MSTR WILL BE MID AND HI LVL IF THIS OCCURS BUT WILL BE LACKING IN LOWER ATMOS. DWNSLP FLOW TO CONT HOLDING FORTH OVER PLAINS BUT WK CD FNT PROGD BY ETA TO MOVE THRU PLAINS CWA AROUND MIDDAY WED. AVN SHOWS SAME SCENARIO BUT TO A LESSER DEGREE. NGM DOESNT GO FAR ENUF INTO FUTURE TO SHOW FROPA BUT AT 48 HRS IT SHOWS FNT IN WY AND APCHG NERN CO. IF FRONT HOLDS TOGETHER SHUD BE ABLE TO SHIFT LOW LVL FLOW TO NLY AND PERHAPS EVEN ELY WED NGT/THURS. NONE OF THE MODELS SHOW ENUF INCRS IN MSTR TO GET TOO EXCITED WITH POPS BUT WILL LEAVE CHC IN FOR THURS AND FRI SNC MAY ALSO SEE INFLUX OF SUBTROPICAL MSTR FM DSTRBNCS IN PAC S AND SW OF BAJA. NEW MRF BACKS OFF ON LOW LVL MSTR COMPARED TO PREV RUNS BUT WILL NOT RISK YO-YO BY CHANGING EXTENDED YET. ON OTHER HAND APPEARS CUD SEE RETURN OF LEE TROF AND DWNSLP FLOW BY SAT SO WILL GO DRY AND LTL WARMER FOR SAT. FOR SHORTER TERM NOT ENUF MSTR/CLDS TO GO MORE THAN ISOLD POPS IN MTNS AND HIER FTHLS FOR TNGT AND TUES AFTN/EVE WITH MSTLY CLEAR SKIES LATE TNGT AND TUES MRNG. WILL TRIM MAX TEMPS A FEW DEGS FOR WED DUE EXPECTED NLY WINDS BHND FROPA/SURGE WED AFTN AND PSBLTY OF MORE CLOUD COVER. BOODA DEN...NONE.
The office that day
Everything else NWS Denver/Boulder, CO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 4, 6:16 PM MDT | Severe Thunderstorm Warning | BOU | Adams, Morgan, Weld | 44 min |
| Sep 4, 7:00 PM MDT | Severe Thunderstorm Warning | BOU | Logan, Morgan, Washington | 60 min |
| Sep 4, 7:00 PM MDT | Severe Thunderstorm Warning | BOU | Weld | 60 min |
Nearby
Severe Thunderstorm Warnings in Colorado, 2000Every severe thunderstorm warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.